Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS Lake Charles, LA

August 16, 2006Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 16, 2006, 7:48 PM CDT for Orange County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2006, 7:48 PM CDT (00:48 UTC)
Expired
Aug 16, 2006, 8:30 PM CDT
In force
42 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:15 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 16, 4:15 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT WED AUG 16 2006

.DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED BROAD SFC
CIRCULATION OVER THE NE GULF...WITH REMNANT MCV OFF THE MOUTH OF
THE MS RIVER...AND MID/UPPER LOW OVER THE NE GOMEX.

THUNDERSTORMS HAVE DEVELOPED OVER ACADIANA THIS AFT IN REGION OF
DEEPENINGMOISTURER AND COVERGENT ZONE BETWEEN SFC HIGH OVER THE NW
GULF AND AFOREMENTIONED SFC LOW....FURTHER AIDED BY SUBTLE
VORTICES ROTATING SW IN FLOW BETWEEN UPPER HIGH/LOW. NOT EXPECTING
BULK OF THIS ACTIVITY TO LAST BEYOND SUNSET...BUT WILL LEAVE A 20
POP IN THROUGH MIDNIGHT.

OTHERWISE...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH A
BREAK...SORT OF...FROM THE HEAT EXPECTED OVER THE NEXT FEW DAYS.
THUNDERSTORM COVERAGE EXPECTED TO INCREASE AS UPPER RIDGE CENTERED
OVER THE ARKLATEX REGION ORIENTS ITSELF MORE EAST TO WEST JUST
NORTH OF THE GULF COAST REGION...AND TUTT LOW OVER THE NE GOMEX
SLIPS WWD UNDERNEATH THE RIDGE AXIS. SLIGHTLY COOLER TEMPERATURES
WILL NOT NECESSARILY TRANSLATE INTO A MORE COMFORTABLE AIRMASS
HOWEVER...AS LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AT LEAST
STEADY STATE...INCREASING TO 2 PLUS INCHES AT TIMES.

THUNDERSTORM CHANCES EXPECTED TO DECREASE LATE WEEKEND INTO EARLY
NEXT WEEK AS RIDGE AXIS BUILDS BACK OVER THE AREA. FOR MID
WEEK...LATEST GFS NOW ADVERTISING A WEAK SFC BOUNDARY...DARE I
SAY FRONT...TO SLIP THROUGH THE AREA AFTER MEANDERING TO OUR NORTH
FOR THE EARLY PART OF THE WEEK. WHILE THE PROGGED PATTERN CHANGE
OF A MEAN EAST COAST TROF WOULD NOT PRECLUDE THIS POSSIBILITY...WOULD
PREFER TO SEE A TREND DEVELOP BEFORE I BUY INTO THE DRIER AIR
FILTERING IN.

&&

.AVIATION...ISOLD TSRA VCTY KLFT AND KAEX UNTIL SUNSET. THESE
STORMS ARE PRODUCING PROLIFIC CG STRIKES PER DETECTION NETWORK.
OTHERWISE...VFR EXPECTED ALL TERMINALS FOR THE OVERNIGHT HOURS.

&&

.MARINE...GENERALLY LIGHT WINDS AND LOW SEAS EXPECTED TO PERSIST
OVER THE COASTAL WATERS...WITH THUNDERSTORM COVERAGE INCREASING
FOR THE NEXT FEW DAYS AS AN UPPER LOW MOVES WEST ACROSS THE
NORTHERN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  96  78  91 /  20  30  20  40
KBPT  77  96  78  91 /  20  20  20  40
KAEX  74  98  74  95 /  20  20  20  30
KLFT  78  95  77  91 /  20  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

13
Hazardous weather outlook, Aug 16, 4:08 AM CDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CDT WED AUG 16 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-171100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
408 AM CDT WED AUG 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HOT CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH AFTERNOON
TEMPERATURES REACHING THE UPPER 90S. HEAT INDICES WILL RANGE
AROUND 105 BY MID AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA THIS AFTERNOON...WITH
ONLY ISOLATED EXPECTED OVER SOUTHWEST LOUISIANA. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THURSDAY THROUGH SATURDAY ACROSS THE AREA AS AN UPPER LEVEL LOW
OVER THE NORTHERN GULF BRINGS ADDITIONAL MOISTURE AN INSTABILITY.
THIS WILL ALSO GIVE US A BREAK IN TEMPERATURES...AS AFTERNOON
HIGHS WILL ONLY REACH THE LOWER TO MID 90S DURING THIS TIME
PERIOD.

BY SUNDAY INTO TUESDAY...THE UPPER LEVEL RIDGE OF HIGH PRESSURE
WILL ONCE AGAIN DOMINATE OUR WEATHER...WITH MINIMAL RAIN CHANCES
...AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S ONCE
AGAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 16, 7:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             OBERLIN                 30.62N 92.76W
08/16/2006  E0.88 INCH       ALLEN              LA   LAW ENFORCEMENT

            NICKEL SIZE HAIL ON MAIN STREET IN OBERLIN. REPORTED BY
            ALLEN PARISH SHERIFF OFFICE.

&&

SHAMBURGER
Local storm report, Aug 16, 7:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     KINDER                  30.49N 92.85W
08/16/2006                   ALLEN              LA   LAW ENFORCEMENT

            NUMEROUS TREES BLOWN DOWN ACROSS THE SOUTHERN PORTION OF
            THE PARISH...ESPECIALLY IN THE OBERLIN AND KINDER AREAS.
            REPORTED BY ALLEN PARISH SHERIFF OFFICE.

&&

SHAMBURGER
Local storm report, Aug 16, 7:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     MARINE TSTM WIND 41 S BURNS POINT        28.98N 91.47W
08/16/2006  M58.00 MPH       GMZ475             LA   PUBLIC

            REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 120.

0115 PM     MARINE TSTM WIND 36 S BURNS POINT        29.06N 91.45W
08/16/2006  E50.00 MPH       GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 100.

0137 PM     MARINE TSTM WIND 54 SSW BURNS POINT      28.82N 91.74W
08/16/2006  M55.00 MPH       GMZ475             XX   PUBLIC

            REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 158.

0155 PM     MARINE TSTM WIND 57 S BURNS POINT        28.76N 91.70W
08/16/2006  E50.00 MPH       GMZ475             XX   PUBLIC

            REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 182.

0223 PM     HAIL             MORGAN CITY             29.70N 91.19W
08/16/2006  E0.75 INCH       ST. MARY           LA   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS PATROL CAR RECEIVING PENNY
            SIZE HAIL IN MORGAN CITY.

0258 PM     MARINE TSTM WIND 5 SSW BURNS POINT       29.51N 91.56W
08/16/2006  M47.00 MPH       GMZ455             LA   C-MAN STATION

            41 KNOT WIND GUST MEASURED BY SALT POINT ASOS

0400 PM     TSTM WND DMG     2 NW DEVILLE            31.37N 92.18W
08/16/2006                   RAPIDES            LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED SHED DESTROYED AND TREE DOWN 2
            MILES NORTHWEST OF DEVILLE.

0412 PM     HAIL             INTRACOASTAL CITY       29.78N 92.16W
08/16/2006  M0.75 INCH       VERMILION          LA   CO-OP OBSERVER

            COE PERSONNEL ALSO RECEIVED VESSEL REPORT OF 60 MPH WIND
            GUST IN THE CANAL.

0437 PM     MARINE TSTM WIND 13 SSE PECAN ISLAND     29.47N 92.37W
08/16/2006  M50.00 MPH       GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BLOCK 26.

0450 PM     TSTM WND DMG     BORDELONVILLE           31.11N 91.91W
08/16/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS NUMEROUS TELEPHONE POLES DOWN.

0454 PM     HAIL             CARENCRO                30.31N 92.04W
08/16/2006  M1.00 INCH       LAFAYETTE          LA   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY LSP TROOP I.

0505 PM     TSTM WND DMG     EVERGREEN               30.95N 92.11W
08/16/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS NUMEROUS TREES AND POWER LINES DOWN
            PARISH WIDE.

0505 PM     TSTM WND DMG     PINE PRAIRIE            30.78N 92.42W
08/16/2006                   EVANGELINE         LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS A TREE DOWN ON HERITAGE ROAD.

0535 PM     HAIL             CHURCH POINT            30.40N 92.21W
08/16/2006  M0.75 INCH       ACADIA             LA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPT.

0550 PM     TSTM WND DMG     SIMPSON                 31.26N 93.02W
08/16/2006                   VERNON             LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN.

0555 PM     TSTM WND DMG     ELTON                   30.48N 92.70W
08/16/2006                   JEFFERSON DAVIS    LA   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN ACROSS THE NORTHERN PORTION OF
            THE PARISH. REPORTED VIA ALLEN PARISH EMERGENCY MANAGER.

0607 PM     TSTM WND DMG     6 WNW LACAMP            31.20N 93.01W
08/16/2006                   VERNON             LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN AT HICKS.

0615 PM     TSTM WND DMG     KINDER                  30.49N 92.85W
08/16/2006                   ALLEN              LA   LAW ENFORCEMENT

            NUMEROUS TREES BLOWN DOWN ACROSS THE SOUTHERN PORTION OF
            THE PARISH...ESPECIALLY IN THE OBERLIN AND KINDER AREAS.
            REPORTED BY ALLEN PARISH SHERIFF OFFICE.

0615 PM     HAIL             OBERLIN                 30.62N 92.76W
08/16/2006  E0.88 INCH       ALLEN              LA   LAW ENFORCEMENT

            NICKEL SIZE HAIL ON MAIN STREET IN OBERLIN. REPORTED BY
            ALLEN PARISH SHERIFF OFFICE.

0638 PM     TSTM WND DMG     PITKIN                  30.94N 92.94W
08/16/2006                   VERNON             LA   LAW ENFORCEMENT

            TREE REPORTED BLOWN DOWN IN PITKIN.

0715 PM     TSTM WND DMG     MOSS BLUFF              30.30N 93.20W
08/16/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            TREE BLOWN DOWN ONTO HOME AND CAR.

&&

SHAMBURGER
Local storm report, Aug 16, 7:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     SUGARTOWN               30.84N 93.01W
08/16/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            TREES BLOWN

&&

KENT KUYPER
Local storm report, Aug 16, 7:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     4 E RAGLEY              30.51N 93.17W
08/16/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            TREE BLOWN DOWN ONTO HIGHWAY 12

&&

KENT KUYPER
Local storm report, Aug 16, 7:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
742 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     SUGARTOWN               30.84N 93.01W
08/16/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            TREES BLOWN DOWN

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:31 PM CDTSevere Thunderstorm WarningLCHBeauregard59 min
Aug 17, 2:46 PM CDTSpecial Marine WarningLCH59 min
Aug 17, 3:25 PM CDTSevere Thunderstorm WarningLCHSt. Mary65 min
Aug 17, 4:12 PM CDTSpecial Marine WarningLCH63 min
Aug 17, 5:38 PM CDTSevere Thunderstorm WarningLCHVermilion52 min
Aug 17, 5:38 PM CDTSevere Thunderstorm WarningLCHVermilion67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.